MAUDE Adverse Event Report: BECKMAN COULTER AU680 CLINICAL CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

BECKMAN COULTER AU680 CLINICAL CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number AU681-10E CHEMISTRY ANALYZER AU680 WITH ISE
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported obtaining low quality control and patient results for ion selective electrode on sodium, potassium and chloride on their au680 clinical chemistry analyzer.There was no report of change to treatment, injury, or death associated with this event.The customer did not provide patient data or demographics.
 
Additional Manufacturer Narrative
The beckman field service engineer (fse) evaluated the au680 clinical chemistry analyzer and found multiple issues, which included the dilution pot malfunctioned, and the buffer nozzle and mid standard nozzle leaked.In addition, the reference electrode fluid had debris and bubbles were in the buffer dispense.The mix motor was intermittently failing.The fse replaced the dilution pot, buffer valves, mixing bar, mix motor, electrode cables, reference electrode and tubing to resolve the issue.Fse adjusted the fitting for the mid standard nozzles and the buffer nozzles.The fse performed calibration and quality control, which all passed.The fse verified the analyzer resumed to normal operation.Due to multiple hardware interventions performed, a definitive component could not be identified as the sole contributor of this event however there is sufficient evidence to suggest a hardware malfunction was the cause of this event.The failure mode for this event is multiple hardware parts.Section a2, a4, and a5: information not provided by customer.Section e1: initial reporter telephone number is (b)(6).The beckman coulter internal identifier is (b)(4).

Brand Name
AU680 CLINICAL CHEMISTRY ANALYZER
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821 8000
Manufacturer (Section G)
BECKMAN COULTER MISHIMA K.K.
454-32 higashino
nagaizumi-cho sunto-gun
schizuoka JP-NO TA 4
JA   JP-NOTA 41
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821-8000
7149613625
MDR Report Key20712399
Report Number9612296-2024-00463
Device Sequence Number13164384
Product Code JJE
UDI-Device Identifier14987666543009
UDI-Public(01)14987666543009(11)170621
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K961274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU681-10E CHEMISTRY ANALYZER AU680 WITH ISE
Device Catalogue NumberB96696
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Initial Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown